Top answers from doctors based on your search:
Disclaimer

weight loss after stopping prozac

A 32-year-old male asked:
Dr. Phil Chen
Dr. Phil Chen answered
25 years experience Family Medicine
Balance chemical : Prozac (fluoxetine) usually cause weight gains. Antidepressant is used to balance the neuro transmitters in your brain. After you stop it does affect ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 23-year-old female asked:
Dr. Krishna Kumar
54 years experience Psychiatry
Depression/ OCD Trea: I commend you for your functioning without Prozac for 8 months. Let Wise woman in you reflect at this time: • Severity of Anxiety • Severity of OCD • ... Read More
1
1 thank
A 33-year-old female asked:
Dr. Milton Alvis, jr
40 years experience Preventive Medicine
Control= Food In/Out: All living creatures are open systems: i.e. all atoms we are made of keep changing, some rapid/some slow. Thus if we eat & store less than loose d ... Read More
1
1 comment
A 53-year-old member asked:
Dr. James Saccomando
19 years experience Psychiatry
Not very common: Prozac (fluoxetine) is supposed to be weight neutral. I have seen people gain and lose weight on it, but i suspect the weight change is from changes ... Read More
A male asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
29 years experience Geriatrics
Exercise&healthydiet: Go see your family physician to be sure your thyroid is ok. After that, it comes down to the basics. Are you physically active on a regular basis? Eno ... Read More
1
1 thank
A 32-year-old female asked:
Dr. Milton Alvis, jr
40 years experience Preventive Medicine
No Rx for Depression: This is a ssri marketed for depression. Look it up yourself: en.Wikipedia.Org/wiki/fluoxetine, rxlist.Com/prozac-drug.Htm, with no clinical trials sup ... Read More
A 21-year-old male asked:
Dr. Forrest Jones
Specializes in Family Medicine
It can: Yes it can. But that shouldn't deter your getting started with treatment. Hope that helps.
A 56-year-old member asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Only if calories: Burned exceed calories consumed.
A 44-year-old female asked:
Dr. Marsha Davis
27 years experience Internal Medicine
No: If anything it will cause weight gain. The interesting thing is that the lower the dose there tends to be more weight gain than on higher doses . It ... Read More
A 49-year-old member asked:
Dr. Betty Keller
34 years experience Rheumatology
Maybe: It's possible that your medication is making it harder to lose weight. Discuss with your doctor you may need to switch medications. Consider working w ... Read More
7
7 thanks
A 44-year-old female asked:
Dr. Bernadette Onuoha
37 years experience Psychiatry
Yes: Weight gain is a side effect of Remeron (mirtazapine) therefore quitting its use may result in some weight loss.
A 23-year-old female asked:
Dr. Randy Baker
39 years experience Holistic Medicine
Possibly gain but...: About 25% of those who take zoloft (sertraline) gain 10 pounds or more, but the good news is 75% don't. The benefits may well outweigh this risk; if y ... Read More
A 37-year-old member asked:
Dr. Robert Olsen
50 years experience Psychiatry
Yes, but not much: Bupropion treatment is associated with a mild weight loss in some people, perhaps 2-3 pounds. However, if you have lost over 7 pounds, there may be s ... Read More
6
6 thanks
A 39-year-old male asked:
Dr. Donald Jacobson
39 years experience Psychiatry
Unlikely: Zoloft (sertraline) is considered weight neutral. Weight gain can occur but is infrequent. I have never seen. Zoloft (sertraline) lead to hair loss. B ... Read More
A 39-year-old member asked:
Dr. Brian Lynch
37 years experience Family Medicine
Smoking : Quite normal. Smoking is a self soothing activity . When you stop you need to replace the activity or deal with the underlying emotions. Food is a han ... Read More
A 28-year-old male asked:
Dr. Chuck Shaffer
32 years experience Bariatrics
Yes: All of the ssri cause weigh gain...Sorry but it is true. The drug companies say no but the expérience says yes!
1
1 comment
2
2 thanks
A 32-year-old male asked:
Dr. Pamela Pappas
41 years experience Psychiatry
Abilify (aripiprazole): Among antipsychotics, Abilify (aripiprazole) is considered more weight neutral. On any of these medications, it's important to be mindful of healthy ... Read More
2
2 thanks
A 44-year-old female asked:
Dr. Robert Berkowitz
33 years experience Psychiatry
Yes: It is certainly normal to gain weight on Mirtazapine , and many people hope to lose it again after they come off it. Mirtazapine strongly stimulates a ... Read More
2
2 thanks
A 38-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Weight loss is a: Possible side effect of paxil (paroxetine).
A 53-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Paxil (paroxetine): Diet, exercise & life-style changes.
1
1 thank
A 34-year-old female asked:
Dr. Rashid Khan
32 years experience Internal Medicine
Yes: But don't let it change your decision.
1
1 thank
A 27-year-old female asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Prozac (fluoxetine): It originally was introduced as being weight neutral, but there are exceptional cases where we see weight changes either up or down.
1
1 thank
A 24-year-old female asked:
Dr. Patricia Foster
43 years experience Psychiatry
Yes you should: Good to recognize weight gain from Zyprexa (olanzapine) at 5 kilos. Yes, when you stop taking Zyprexa (olanzapine) weight gain should slowly reverse. ... Read More
1
1 comment
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month